MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Catalog Number UPICS-4.0-CT-NT-1111
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a turbo-ject® single lumen power-injectable picc placed on (b)(6) 2018 was found fractured where the line joins the hub.The device was being used to deliver long term antibiotics.The device was removed on (b)(6) 2018 and a second picc line, reported on medwatch 1820334-2018-03538, was place via wire exchange on (b)(6) 2018.As reported, the patient required suspension of treatment while the device was removed and replaced.This report is related to mdr's: 1820334-2018-03538 and 1820334-2018-03537 as they involve the same patient.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Corrected data: this field was inadvertently reported as yes under the initial mdr.The initial reporter submitted a report to their national competent authority tga not fda.Device evaluation the complaint device was not returned.So, a physical inspection of the complaint device was not performed.However, pictures of the complaint device were sent which aided the investigation.Additionally, a document based investigation evaluation was performed.Investigation a document-based investigation reviewed the following: documentation, instructions for use, quality control specifications, complaint history and device history records.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.A review of the device history record of the finished product shows no nonconforming events.A complaint history search revealed one other reported complaint (separated) for this lot number.Since this complaint is related to the complaint issue, appropriate product and quality managers have been alerted.Conclusion based on the information provided, the photos provided, and the results of our investigation, the root cause has been identified as cause traced to device design: design inadequate for purpose.Risk assessment identified that appropriate measures have been initiated to address this failure mode.The appropriate personnel were notified.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT® SINGLE LUMEN POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8135414
Report Number1820334-2018-03457
Device Sequence Number19236469
Product Code LJS
UDI-Device Identifier00827002345195
UDI-Public(01)00827002345195(17)200306(10)8644487
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2020
Device Catalogue NumberUPICS-4.0-CT-NT-1111
Device Lot Number8644487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/08/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/05/2018
Supplement Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR